Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Apr 14, 2022, 9:22 PM CDT for Buffalo County, Dunn County, Pepin County, Wisconsin. It took effect at Apr 15, 2022, 5:30 AM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2022, 9:22 PM CDT (02:22 UTC)
- In effect from
- Apr 15, 2022, 5:30 AM CDT
- Expired
- Apr 17, 2022, 6:12 AM CDT
- In force
- 49 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Dunn County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chippewa River (WI) at Durand (DURW3).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
386
WGUS43 KMPX 150222
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
922 PM CDT Thu Apr 14 2022
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
For the Chippewa River...including Eau Claire, Fall Creek, Durand...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
WIC011-033-091-151430-
/O.NEW.KMPX.FL.W.0002.220415T1030Z-220419T0000Z/
/DURW3.1.ER.220415T1030Z.220416T0600Z.220418T0600Z.NO/
922 PM CDT Thu Apr 14 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Chippewa River at Durand.
* WHEN...From late tonight to Monday evening.
* IMPACTS...At 13.0 feet, The basements of businesses along the
river begin to flood.
* ADDITIONAL DETAILS...
- At 700 PM CDT Thursday, the stage was 11.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest near 14.0 feet early Saturday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
14.0 feet on 04/01/2020.
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
JRB5 follow-up statements
708
WGUS83 KMPX 151200
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
700 AM CDT Fri Apr 15 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
For the Chippewa River...including Eau Claire, Fall Creek, Durand...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
WIC011-033-091-160000-
/O.CON.KMPX.FL.W.0002.000000T0000Z-220419T0000Z/
/DURW3.1.ER.220415T1123Z.220416T0600Z.220418T0600Z.NO/
700 AM CDT Fri Apr 15 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Chippewa River at Durand.
* WHEN...Until Monday evening.
* IMPACTS...At 13.0 feet, The basements of businesses along the
river begin to flood.
* ADDITIONAL DETAILS...
- At 600 AM CDT Friday, the stage was 12.6 feet.
- Forecast...The river is expected to rise to a crest of 14.0
feet just after midnight tonight. It will then fall below
flood stage early Monday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
14.0 feet on 04/01/2020.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Chippewa River
Durand 13.0 12.6 Fri 6 am CDT 14.0 14.2 13.5
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
JLT205
WGUS83 KMPX 160241
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
941 PM CDT Fri Apr 15 2022
...The Flood Warning is extended for the following rivers in
Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
For the Chippewa River...including Eau Claire, Fall Creek, Durand...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
WIC011-033-091-161445-
/O.EXT.KMPX.FL.W.0002.000000T0000Z-220420T0000Z/
/DURW3.1.ER.220415T1123Z.220416T1800Z.220419T0600Z.NO/
941 PM CDT Fri Apr 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and is forecast to continue
until Tuesday evening.
* WHERE...Chippewa River at Durand.
* WHEN...Until Tuesday evening.
* IMPACTS...At 13.0 feet, The basements of businesses along the
river begin to flood.
* ADDITIONAL DETAILS...
- At 800 PM CDT Friday, the stage was 13.3 feet.
- Forecast...The river is expected to rise and crest near 14.0
feet early tomorrow afternoon. It will then fall below flood
stage early Tuesday morning.
- Flood stage is 13.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Chippewa River
Durand 13.0 13.3 Fri 8 pm CDT 14.0 13.8 13.2
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
JRB007
WGUS83 KMPX 161402
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
902 AM CDT Sat Apr 16 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
For the Chippewa River...including Eau Claire, Fall Creek, Durand...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
WIC011-033-091-170215-
/O.EXT.KMPX.FL.W.0002.000000T0000Z-220419T1000Z/
/DURW3.1.ER.220415T1123Z.220417T0600Z.220418T1600Z.NO/
902 AM CDT Sat Apr 16 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chippewa River at Durand.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 13.0 feet, The basements of businesses along the
river begin to flood.
* ADDITIONAL DETAILS...
- At 800 AM CDT Saturday, the stage was 13.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Saturday was 13.5 feet.
- Forecast...The river is expected to rise to a crest of 13.9
feet just after midnight tonight. It will then fall below
flood stage late Monday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.9 feet on 05/15/2014.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Chippewa River
Durand 13.0 13.5 Sat 8 am CDT 13.8 13.2 12.3
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
BPH037
WGUS83 KMPX 170114
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
814 PM CDT Sat Apr 16 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
For the Chippewa River...including Eau Claire, Fall Creek, Durand...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
WIC011-033-091-171800-
/O.CON.KMPX.FL.W.0002.000000T0000Z-220419T1000Z/
/DURW3.1.ER.220415T1123Z.220417T0600Z.220418T1600Z.NO/
814 PM CDT Sat Apr 16 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chippewa River at Durand.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 13.0 feet, The basements of businesses along the
river begin to flood.
* ADDITIONAL DETAILS...
- At 800 AM CDT Saturday, the stage was 13.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Saturday was 13.5 feet.
- Forecast...The river is expected to fall below flood stage
late Monday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.9 feet on 05/15/2014.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Chippewa River
Durand 13.0 13.5 Sat 8 am CDT 12.2 11.1 10.8
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
JLT792
WGUS83 KMPX 171112
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
612 AM CDT Sun Apr 17 2022
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Chippewa River at Durand affecting Buffalo, Dunn and Pepin
Counties.
WIC011-033-091-171215-
/O.CAN.KMPX.FL.W.0002.000000T0000Z-220417T1112Z/
/DURW3.1.ER.220415T1123Z.220417T0345Z.220417T0920Z.NO/
612 AM CDT Sun Apr 17 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chippewa River at Durand.
* ADDITIONAL DETAILS...
- At 500 AM CDT Sunday, the stage was 12.9 feet.
- Forecast...The river is expected to fall to 8.1 feet Saturday
evening.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Chippewa River
Durand 13.0 12.9 Sun 5 am CDT 11.5 11.0 10.4
&&
LAT...LON 4452 9206 4459 9205 4461 9202 4463 9202
4463 9199 4466 9196 4473 9187 4471 9184
4460 9199 4452 9201
$$
NDCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Apr 14, 5:56 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 14, 5:56 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
556 PM CDT Thu Apr 14 2022
.UPDATED for 00Z Aviation Discussion...
Issued at 550 PM CDT Thu Apr 14 2022
&&
.DISCUSSION...(This evening through Thursday)
Issued at 329 PM CDT Thu Apr 14 2022
KEY MESSAGES:
- The strong winds we had earlier today will continue to decrease this
evening and tonight.
- Below normal temperatures continue to early next week with warmer
weather arriving late next week.
This evening through Friday... The large low pressure system that has
been driving the weather across much of CONUS over the past week
continues to slowly move into Ontario. As of Thursday afternoon the
center of this this low is sitting over northern Minnesota. This
means that we have a tight pressure gradient over the state right
now. This combined with high winds aloft and favorable mixing has
provided us with these high winds today. As we move into this evening
and tonight mixing will become less favorable and the winds will
become lighter. Snow showers will also continue to lift to the north
with the low as it moves north tonight. Although we have started to
see some above freezing temperatures at the surface CAA aloft should
keep precipitation types snow. Although, there have been some
reports of graupel mixing in. Also with recent warmer weather ground
temperatures are warm enough that little snow accumulation has been
occurring. Best chances for snow accumulation remain in central
Minnesota with a few inches in areas like Alexandria and Little
Falls. The combination of snow and high winds has lead to areas of
low visibility and slippery travel today and this will continue into
this evening and early tonight. By Friday morning the low should be
far enough into Canada for the winds to be lighter and the snow to be
flurries or completely done. Winds Friday will still be elevated,
but much lighter than today think 15 to 25 mph instead of over 40
mph.
Saturday through Thursday... We will continue to have some late
Feb/early March weather in April through the middle of next week. By
late next week though we will start to see warmer weather and a
return to near normal or maybe even slightly above normal
temperatures. Outside of the cold, Saturday will be a kind of nice
day with sunny skies under high pressure. Sunday is when the weather
starts getting active again, as another surface low approaches off
of the lee of the Rockies. Ahead of the low, WAA and moisture
advection will provide an area of precipitation across the Upper
Midwest. There is good agreement between deterministic models for the
synoptic forcing with this system. So confidence is high in snow and
rain this Sunday. There is still uncertainty though in how much WAA
we get which will impact precipitation type and QPF. This also varies
among the different ensemble members to we will be looking towards
greater agreement as the weekend approaches. Generally expect to see
snow at the start of the day changing to rain as we warm and then a
changeover back to snow Sunday night. We may even see a change back
to rain for some on Monday if the precipitation lasts long enough
with the wrap around precipitation. Unfortunately, upper level flow
continues to stream in CAA from Canada behind this system.
Another system still appears possible by the middle of the week.
Comparing the different main deterministic runs they all have some
system moving across the Upper Midwest with warmer air coming in
behind it. They just differ on the exact timing and how the system
evolves. This range anywhere from some light precipitation to our
wettest day of the month. Check back for future forecast discussions
to see what direction this trends. As mentioned earlier there is
more agreement in a warm up behind this system, just not yet sure if
we are talking about near normal or possibly above normal
temperatures yet.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 550 PM CDT Thu Apr 14 2022
VFR conditions will become more steady this evening and overnight,
but there will be some snow showers over the next few hours that will
bring MVFR/IFR visbys at times. Strong westerly winds will gradually
continue to weaken this evening and overnight, and take on a more
northwesterly direction by Friday evening as clouds remain above 3000
ft and scatter out from west to east.
KMSP...
VFR conditions will become more steady this evening and overnight,
but there will be some snow showers over the next few hours that will
bring MVFR/IFR visbys at times. Strong westerly winds will gradually
continue to weaken this evening and overnight, and take on a more
northwesterly direction by Friday evening.
/OUTLOOK FOR KMSP/
Sat...VFR. Wind NW 10-15 kts, gusts 20-25 kts.
Sun...MVFR ceilings likely. RA/SN likely after 18Z. Wind SE 10 kts.
Mon...MVFR ceilings possible. Chance A.M. -RA/-SN. Wind NW 15-25 kts,
gusts 25-35 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory until 7 PM CDT this evening for Anoka-Benton-Carver-
Dakota-Goodhue-Hennepin-Kandiyohi-Le Sueur-McLeod-Meeker-
Morrison-Nicollet-Ramsey-Renville-Rice-Scott-Sherburne-Sibley-
Stearns-Steele-Todd-Waseca-Washington-Wright.
High Wind Warning until 11 PM CDT this evening for Blue Earth-Brown-
Chippewa-Douglas-Faribault-Freeborn-Lac Qui Parle-Martin-Pope-
Redwood-Stevens-Swift-Watonwan-Yellow Medicine.
Winter Weather Advisory until 7 PM CDT this evening for Douglas-
Todd.
WI...Wind Advisory until 7 PM CDT this evening for Chippewa-Dunn-Eau
Claire-Pepin-Pierce-St. Croix.
&&
DISCUSSION...NDC
AVIATION...JRBHazardous weather outlook, Apr 14, 3:45 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 345 PM CDT Thu Apr 14 2022 MNZ043>045-049>053-057>063-065>070-075>078-084-085-093-WIZ014>016- 023>028-152045- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Renville-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice- Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce- Dunn-Pepin-Chippewa-Eau Claire- 345 PM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Wind gusts of up to around 45 mph are expected to continue, but dissipate later this evening. Scattered snow showers are expected, with occasional bouts of low visibility resulting from the falling and blowing snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Accumulating snowfall possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are encouraged to report snowfall amounts to the National Weather Service. MNZ041-042-047-048-054>056-064-073-074-082-083-091-092-152045- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift-Chippewa- Yellow Medicine-Redwood-Brown-Watonwan-Blue Earth-Martin- Faribault- 345 PM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota. .DAY ONE...Tonight. Wind gusts of 50 to 60 mph are expected to continue, but dissipate later this evening. Scattered snow showers are expected, with occasional bouts of low visibility resulting from the falling and blowing snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Accumulating snowfall possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are encouraged to report snowfall amounts to the National Weather Service. NDC
In the hours before
Special weather statement, Apr 14, 3:58 PM CDT, 5 hours 24 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 358 PM CDT Thu Apr 14 2022 MNZ041>045-047>053-055>063-065>070-075>078-WIZ014>016-023>028- 142330- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker- Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley- Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 358 PM CDT Thu Apr 14 2022 ...PERIODS OF LOW VISIBILITY FROM INTENSE SNOW SHOWERS THROUGH THIS EVENING... Brief periods of low visibility from intense snow showers are possible through this evening. Please drive slowly and with caution. jrb
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.